Printer Friendly

Dear Dr Miriam.

Byline: Miriam Stoppard

I'm a 42-year-old man with a healthy lifestyle and a sex life but, like all other men, my biggest fear is impotence. Could you explain why it happens?

Dr Miriam says: Despite the fact that one in 10 men over the age of 21 suffers from impotence, very few understand why it happens.

It can be a side effect of accidents, diseases and most importantly, of prescription drugs. In addition, a quarter of all cases of impotence arise as an unfortunate side effect of drugs given to treat other conditions. This latter cause would fall into the category of medically induced, or "iatrogenic" impotence.

Impotence can be a feature of medical conditions that are more common the older we get and include high blood pressure, heart disease such as angina, liver disease, thyroid disease, diabetes, chronic bronchitis and emphysema.
COPYRIGHT 2012 MGN LTD
No portion of this article can be reproduced without the express written permission from the copyright holder.
Copyright 2012 Gale, Cengage Learning. All rights reserved.

Article Details
Printer friendly Cite/link Email Feedback
Title Annotation:Features
Publication:The Mirror (London, England)
Date:Mar 6, 2012
Words:142
Previous Article:2MINUTES ON.. THE ONLY ANTI-WRINKLE CREAM THAT WORKS.
Next Article:Should teen tell mum she's taking the Pill?

Terms of use | Privacy policy | Copyright © 2021 Farlex, Inc. | Feedback | For webmasters |